Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

A unique continuation property on the boundary for solutions of elliptic equations


Author: Zhi Ren Jin
Journal: Trans. Amer. Math. Soc. 336 (1993), 639-653
MSC: Primary 31B20; Secondary 31B35, 35B60, 35J67
MathSciNet review: 1085944
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the following conclusion: if $ u$ is a harmonic function on a smooth domain $ \Omega $ in $ {R^n}$ , $ n \geq 3$ , or a solution of a general second-order linear elliptic equation on a domain $ \Omega $ in $ {R^2}$, and if there are $ {x_0} \in \partial \Omega $ and constants $ a$, $ b > 0$ such that $ \vert u(x)\vert \leq a\exp \{ - b/\vert x - {x_0}\vert\} $ for $ x \in \Omega $, $ \vert x - {x_0}\vert$ small, then $ u = 0$ in $ \Omega $ . The decay rate in our results is best possible by the example that $ u = $ real part of $ \exp \{ - 1/{z^\alpha }\} $ , $ 0 < \alpha < 1$ , is harmonic but not identically zero in the right complex half-plane.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 31B20, 31B35, 35B60, 35J67

Retrieve articles in all journals with MSC: 31B20, 31B35, 35B60, 35J67


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1993-1085944-3
PII: S 0002-9947(1993)1085944-3
Keywords: Unique continuation, solutions of elliptic equations
Article copyright: © Copyright 1993 American Mathematical Society